Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 20, 2014, 9:39 PM CST for 4 counties in Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 9:39 PM CST (03:39 UTC)
- Expired
- Feb 21, 2014, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 10:40 PM CST | FLASH FLOOD | 2 W Sanford, MS | FLOODING WAS REPORTED ON BOYKIN LANE AND CHARLES WILLIAMS DRIVE |
| Feb 20, 10:55 PM CST | FLASH FLOOD | Hattiesburg, MS | NUMEROUS REPORTS OF FLOODING IN HATTIESBURG INCLUDING ON HARDY STREET AT USM. |
| Feb 20, 11:30 PM CST | FLASH FLOOD | 3 Wnw West Hattiesburg, MS | EXTENSIVE FLASH FLOODING OCCURRED IN THE AREA OF WESTOVER DR WITH 9 HOMES EVACUATED AND AROUND 20 HOMES FLOODED WITH A RANGE OF WATER DEPTH FROM 4 INCHES TO 4 FT. SEVERAL WATER RESCUES TOOK PLACE WITH AROUND 20 PEOPLE RESCUED. |
| Feb 20, 11:35 PM CST | FLASH FLOOD | Hattiesburg, MS | SEVERAL STREETS FLOODED ACROSS HATTIESBURG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
116
WGUS54 KJAN 210339
FFWJAN
MSC031-035-067-073-210630-
/O.NEW.KJAN.FF.W.0005.140221T0339Z-140221T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1230 AM CST
* AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS LIKELY ACROSS PORTIONS OF THE WARNED AREA DUE TO
THE EFFECTS OF HEAVY RAINFALL UP TO 2 INCHES OVER THE PAST HOUR
AND EXPECTED LOCALLY HEAVY RAINFALL OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONE
STAR...SANFORD...MILL CREEK...TUCKERS CROSSING...MOSELLE...OVETT...
EASTABUCHIE...SUMRALL AND SANDERSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA OVER THE NEXT 2 HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3114 8966 3143 8965 3144 8959 3152 8959
3156 8963 3161 8975 3164 8975 3183 8900
3182 8894 3144 8894 3143 8914 3126 8914
$$
BYB1 follow-up statement
241
WGUS74 KJAN 210554
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CST THU FEB 20 2014
MSC031-035-067-073-210630-
/O.CON.KJAN.FF.W.0005.000000T0000Z-140221T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-JONES MS-FORREST MS-COVINGTON MS-
1154 PM CST THU FEB 20 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR
COVINGTON...NORTHERN FORREST...JONES AND NORTHERN LAMAR COUNTIES...
AT 1149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN CONTINUING OVER THE WARNED AREA. THE
RAIN HAS DECREASED SOMEWHAT IN INTENSITY AS THE STRONG THUNDERSTORMS
HAVE MOVED SOUTH OF THE WARNED AREA.
DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT TWO AND A HALF TO
FIVE INCHES OF RAIN HAS FALLEN OVER SOUTHERN COVINGTON...SOUTHERN
JONES...NORTHERN FORREST...AND NORTHERN LAMAR COUNTIES THIS EVENING.
FLASH FLOODING HAS BEEN REPORTED OVER PARTS OF THIS AREA...AND AS
MODERATE RAIN CONTINUES TO FALL ALONG WITH CONTINUED RUNOFF FROM
EARLIER RAIN...FLOODING WILL LIKELY CONTINUE TO WORSEN. RAIN SHOULD
BEGIN TO TAPER OFF MORE SIGNIFICANTLY DURING THE EARLY MORNING HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONE STAR...
MILL CREEK...TUCKERS CROSSING...SANDERSVILLE...LAUREL...ELLISVILLE
AND COLLINS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3114 8966 3143 8965 3144 8959 3152 8959
3156 8963 3161 8975 3164 8975 3183 8900
3182 8894 3144 8894 3143 8914 3126 8914
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 3:39 PM CST, 6 hours earlier.
Area forecast discussion, Feb 20, 3:39 PM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014
.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.
DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.
DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.
ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/
MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/
&&
.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 41 63 35 68 / 100 0 0 3
MERIDIAN 41 64 31 67 / 100 0 0 3
VICKSBURG 40 64 34 70 / 99 0 0 3
HATTIESBURG 46 67 35 70 / 100 0 0 1
NATCHEZ 42 61 37 69 / 99 0 0 3
GREENVILLE 37 63 38 67 / 92 0 0 2
GREENWOOD 35 64 35 69 / 99 0 0 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Feb 20, 6:27 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 627 PM CST THU FEB 20 2014 ARZ074-075-220030- ASHLEY-CHICOT- 627 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044-047>049-053- 059-060-220030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON- ADAMS- 627 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT A COLD FRONT PUSHING ACROSS THE AREA WILL BRING A BAND OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. A LIMITED RISK OF A COUPLE OF TORNADOES ALSO EXISTS. THE THREAT OF ALL SEVERE WEATHER WILL END FROM THE WEST THROUGH MIDNIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ039-045-046-050>052-054>058-061>066-072>074-220030- NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 627 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA AHEAD OF A COLD FRONT THIS EVENING. WIND GUSTS TO 60 MPH...HAIL TO SIZE OF HALF DOLLARS...AND TORNADOES WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. THE THREAT OF STORMS WILL END SHORTLY AFTER MIDNIGHT AS THE COLD FRONT MOVES EAST OF THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 08 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 20, 7:46 PM CST, 1 hour 53 minutes before
MSZ050-210230-
SCOTT MS-
746 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM JUST SOUTH OF MORTON...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 7 MILES SOUTHWEST OF MORTON AT 746 PM
CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8965 3222 8973 3241 8974 3254 8962
3258 8957 3257 8932 3248 8932
TIME...MOT...LOC 0146Z 224DEG 39KT 3231 8970
BYBLocal storm report, Feb 20, 8:11 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 4 SSE AVON 33.17N 91.01W
02/20/2014 WASHINGTON MS EMERGENCY MNGR
A ROOF WAS BLOWN OFF A MOBILE HOME ON RIVERSIDE ROAD NEAR
MS HIGHWAY 12
&&
DLLocal storm report, Feb 20, 8:30 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 3 E COLUMBIA 31.25N 89.78W
02/20/2014 MARION MS FIRE DEPT/RESCUE
TREES DOWNED AT US HIGHWAY 98 NEAR FRIENDSHIP CHURCH ROAD
&&
DLLocal storm report, Feb 20, 8:33 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 2 N STARKVILLE 33.48N 88.82W
02/20/2014 E60.00 MPH OKTIBBEHA MS TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 55-60 MPH ACROSS THE NORTH SIDE
OF STARKVILLE BY MSU METEOROLOGY INSTRUCTOR
&&
DLLocal storm report, Feb 20, 9:20 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 7 WNW BELLEFONTAINE 33.69N 89.42W
02/20/2014 WEBSTER MS EMERGENCY MNGR
A COUPLE OF TREES DOWN BETWEEN SPRING HILL AND CADARETTA.
&&
JCULINLocal storm report, Feb 20, 9:35 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM FLASH FLOOD 9 SSW COLLINS 31.52N 89.62W
02/20/2014 JEFFERSON DAVIS MS EMERGENCY MNGR
WATER REPORTED ACROSS GATES BRIDGE ROAD AND STATE HIGHWAY
589 IN SOUTHWEST COVINGTON COUNTY
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:05 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 55 min |
| Feb 20, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 45 min |
| Feb 20, 6:20 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Feb 20, 6:31 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 29 min |
| Feb 20, 6:43 PM CST | Special Weather Statement | JAN | Simpson | 42 min |
| Feb 20, 6:45 PM CST | Special Weather Statement | JAN | Montgomery, Webster | 30 min |
| Feb 20, 7:10 PM CST | Special Weather Statement | JAN | Holmes, Yazoo | 30 min |
| Feb 20, 7:12 PM CST | Tornado Warning | JAN | Marion | 63 min |
| Feb 20, 7:34 PM CST | Special Weather Statement | JAN | Attala, Warren, Yazoo | 31 min |
| Feb 20, 7:46 PM CST | Special Weather Statement | JAN | Scott | 44 min |
| Feb 20, 7:46 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 44 min |
| Feb 20, 7:54 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 51 min |
| Feb 20, 7:58 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 62 min |
| Feb 20, 8:08 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Feb 20, 8:27 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Feb 20, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Feb 20, 8:32 PM CST | Tornado Warning | JAN | Covington, Jones | 58 min |
| Feb 20, 8:39 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 51 min |
| Feb 20, 8:45 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 45 min |
| Feb 20, 8:52 PM CST | Tornado Warning | JAN | Lowndes | 23 min |
| Feb 20, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 63 min |
| Feb 20, 9:22 PM CST | Flash Flood Warning | JAN | Lowndes, Oktibbeha | 98 min |
| Feb 20, 9:26 PM CST | Tornado Warning | JAN | Jones | 49 min |
| Feb 20, 9:34 PM CST | Flash Flood Warning | JAN | Lawrence, Lincoln | 116 min |
| Feb 20, 10:03 PM CST | Special Weather Statement | JAN | Rankin | 32 min |
| Feb 20, 10:07 PM CST | Flash Flood Warning | JAN | Jefferson Davis | 3 hr |
| Feb 20, 10:10 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 50 min |
| Feb 20, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 57 min |
| Feb 20, 10:29 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| Feb 20, 10:31 PM CST | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| Feb 20, 10:53 PM CST | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Feb 20, 11:08 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Feb 20, 11:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
| Feb 20, 11:16 PM CST | Special Weather Statement | JAN | Kemper, Noxubee | 29 min |
| Feb 20, 11:38 PM CST | Areal Flood Warning | JAN | Lawrence, Lincoln | 3 hr |
| Feb 20, 11:39 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Feb 20, 11:51 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 114 min |
| Feb 21, 12:31 AM CST | Areal Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Feb 21, 1:12 AM CST | Areal Flood Warning | JAN | Jefferson Davis | 3 hr |
| Feb 21, 2:18 AM CST | Areal Flood Warning | JAN | Marion | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.